MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42866
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the valve was connected in the patient to the ventricle and abdominal catheter.It was then found that the valve was damaged/broken and leaking.As a result, the surgery could not be carried out, and all the devices were removed.It was stated that there was a procedure delay of 60 minutes.The skull was closed, and they were awaiting back up products for surgery again.The patient's status at the time of the report was alive-no injury.Additional information received stated that the patient had an additional surgery to implant another device on a different date.It was indicated that there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for valve flux, and siphon control and preimplantation testing.The catheter from pe 703534082-20 and 703534082-30 were received with the valve.The valve did not meet the requirements for leakage, reflux and pressure flow testing due to tear on the delta chamber.This tear was not visually evident but air bubbles around the delta chamber were observed during leakage testing.The instruction for use cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ dhr review of lot # e45625 did not indicate any findings that correlate to the complaint.All valves are 100% tested at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9611609
Report Number2021898-2020-00019
Device Sequence Number11443286
Product Code JXG
UDI-Device Identifier00643169975835
UDI-Public00643169975835
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number42866
Device Catalogue Number42866
Device Lot NumberE45625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2019
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;